Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 24, 2013, 7:40 AM EST for Pulaski County, Georgia. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 7:40 AM EST (12:40 UTC)
- Expired
- Feb 24, 2013, 10:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 11.00 ft at Feb 24, 2013, 3:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
907 WGUS42 KFFC 241240 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 AM EST SUN FEB 24 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN GEORGIA... TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC235-250240- /O.NEW.KFFC.FL.W.0050.130224T1240Z-000000T0000Z/ /TSCG1.1.ER.130224T1145Z.130224T1145Z.000000T0000Z.NO/ 740 AM EST SUN FEB 24 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 6 AM SUNDAY THE STAGE WAS 10.7 FEET...AND RISING. * FLOOD STAGE IS 11 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.3 FEET ON FEB 6 2011. $$
2 follow-up statements
302 WGUS82 KFFC 242250 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EST SUN FEB 24 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY GAC021-153-169-207-289-251250- /O.CON.KFFC.FL.W.0046.000000T0000Z-000000T0000Z/ /MACG1.1.ER.130223T2131Z.130228T1800Z.000000T0000Z.NO/ 550 PM EST SUN FEB 24 2013 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON. * UNTIL FURTHER NOTICE. * AT 5 PM SUNDAY THE STAGE WAS 20.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 18 FEET. * AT 21.0 FEET...MINOR FLOODING CONTINUES. MUCH OF THE MACON GREENWAY OCMULGEE HERITAGE TRAIL WILL FLOOD NORTH OF THE FIFTH STREET BRIDGE. AGRICULTURAL FLOODING INCREASES NORTH AND SOUTH OF MACON. $$ GAC235-251250- /O.CON.KFFC.FL.W.0050.000000T0000Z-000000T0000Z/ /TSCG1.1.ER.130224T1145Z.130224T1815Z.000000T0000Z.NO/ 550 PM EST SUN FEB 24 2013 THE FLOOD WARNING CONTINUES FOR THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE. * UNTIL FURTHER NOTICE. * AT 5 PM SUNDAY THE STAGE WAS 11 FEET...AND NEARLY STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 11 FEET. $$
236 WGUS82 KFFC 250300 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EST SUN FEB 24 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY GAC235-250330- /O.CAN.KFFC.FL.W.0050.000000T0000Z-130225T0300Z/ /TSCG1.1.ER.130224T1145Z.130224T1815Z.130224T2000Z.NO/ 1000 PM EST SUN FEB 24 2013 THE FLOOD WARNING IS CANCELLED FOR THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE. * AT 10 PM SUNDAY THE STAGE WAS 10.8 FEET...AND FALLING. * FLOOD STAGE IS 11 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 24, 6:46 AM EST, 54 minutes earlier.
Area forecast discussion, Feb 24, 6:46 AM EST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 AM EST SUN FEB 24 2013 .PREV DISCUSSION... /ISSUED 349 AM EST SUN FEB 24 2013/ ..DENSE FOG ADVISORY IN EFFECT THIS MORNING... ..FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA MONDAY THROUGH TUESDAY... SHORT TERM /TODAY THROUGH MONDAY NIGHT/... LATEST REGIONAL RAP ANALYSIS INDICATES FRONTAL BOUNDARY HAS MADE ITS WAY THROUGH THE FORECAST AREA WITH NW FLOW AT THE SURFACE. MOISTURE...ESPECIALLY AT THE EXTREME LOW LEVELS HAS BEEN MUCH SLOWER TO DEPART RESULTING IN DENSE FOG ACROSS THE REGION. HAVE BEEN TRACKING TWO SEPARATE AREAS OF DENSE FOG...BOTH OF WHICH ARE TRANSIENT MAKING THE FORECAST CHALLENGING TO SAY THE LEAST AS FAR AS VISIBILITY IS CONCERNED THROUGH DAYBREAK. HAVE OPTED TO GO WITH A DENSE FOG ADVISORY FOR THE ENTIRE AREA AND AS CONDITIONS IMPROVE THROUGH DAYBREAK...CANCEL COUNTIES OUT AS NECESSARY. TODAY LOOKS TO BE A TRANSITION DAY ACROSS THE AREA...A MUCH NEEDED BREAK FROM RECENT RAINFALL ACROSS THE SOUTHERN TIER ALTHOUGH FLOODING WILL BE ONGOING. SOME 5 INCHES OF RAIN IN AREAS FROM PREVIOUS SYSTEM AND HAVE AREAL FLOOD WARNING IN EFFECT FOR CRISP COUNTY. WILL SEE FRONT FRONT SETTLE ACROSS NORTH FLORIDA WITH HIGH PRESSURE BUILDING IN OVER THE OHIO VALLEY AND RIDGING THROUGH TENNESSEE AND THE LOCAL FORECAST AREA. FLOW ALOFT LOOKS TO REMAIN ZONAL TO SLIGHTLY RIDGING AND ONCE LOW CLOUDS CLEAR...WE SHOULD SEE A STELLAR END TO THE WEEKEND WITH TEMPS IN THE 60S AND EVEN A FEW LOW 70S TO THE SOUTH. RESPITE FROM THE RAIN LOOKS QUITE SHORT LIVED AS POTENT SHORTWAVE DIVES INTO THE SOUTHERN PLAINS CREATING A LARGE SCALE DIFFLUENT FLOW ALOFT FOR THE SOUTHEAST. ADD TO THIS RIPPLES EMBEDDED IN THE ZONAL FLOW AND SHOULD SEE AREA OF MODERATE RAIN DEVELOP ACROSS THE SOUTHERN TIER BY MONDAY MORNING. WITH WEDGE STRENGTHENING OVER THE CAROLINAS...ADIABATIC OMEGA BECOMES MAXIMIZED DURING THE DAY MONDAY WITH NEAR CATEGORICAL POPS ANTICIPATED AREA WIDE. WILL DISCUSS FLOOD IMPLICATIONS FURTHER IN HYDROLOGY SECTION. BY MONDAY NIGHT...WARM FRONT WILL PUSH INTO THE SOUTHERN MOST COUNTIES WITH LIMITED SURFACE INSTABILITY BUT INCREASED LOW LEVEL HELICITY. APPEARS AT THIS POINT THAT SEVERE THREAT WILL BE ISOLATED AT BEST BUT STILL HAVE A FEW ANALOGS WHICH POINT TO POTENTIAL ISOLATED TORNADO DEVELOPMENT MONDAY NIGHT INTO TUESDAY MORNING. SREF ADDS SOME VALIDITY TO THIS WITH PROBABILITY OF 50 PERCENT OF STP OF 1 OR GREATER TUESDAY MORNING. DEESE LONG TERM /TUESDAY THROUGH SATURDAY/... GFS AND ECMWF MODELS SIMILAR THROUGH THE EXTENDED FORECAST PERIOD CONCERNING THE LARGE SCALE PATTERN. RAIN LIFTING OUT OF THE FORECAST AREA THROUGH THE DAY TUESDAY AS THE MAIN UPPER LOW AND ASSOCIATED SURFACE LOW LIFT INTO THE EASTERN OHIO VALLEY. UPPER PATTERN THROUGH THE MAJORITY OF THE REMAINDER OF THE EXTENDED FORECAST PERIOD DOMINATED BY MODERATE TO STRONG NORTHWESTERLY FLOW AS BROAD BUT DEEP UPPER TROUGH LINGERS OVER THE EASTERN U.S. TIGHT SURFACE PRESSURE GRADIENT PERSISTS AS WELL THROUGH THE PERIOD WITH MODERATE TO STRONG NORTHWESTERLY FLOW PERSISTING. GFS KEEPS LOW QPF ALONG OUR FAR NORTHERN COUNTIES WEDNESDAY THROUGH SATURDAY WHILE THE ECMWF KEEPS THE ENTIRE FORECAST AREA DRY THROUGH ALL BUT THURSDAY. HAVE KEPT THE PREVIOUS TREND OF SLIGHT CHANCE POPS AND VERY LOW QPF FOR THE FAR NORTH WEDNESDAY THROUGH SATURDAY. MODEL THICKNESSES AND TEMPERATURES WOULD INDICATE A CHANCE FOR MIXED PRECIPITATION THROUGH THE PERIOD...ALTHOUGH WITH THE LOW CHANCES AND LIMITED MOISTURE AVAILABLE ANY AMOUNTS WOULD LIKELY BE VERY SMALL. THIS TREND WILL NEED TO BE WATCHED CLOSELY AS WE MOVE INTO THE MIDDLE OF THE WEEK. HOWEVER THIS PATTERN DOES POINT TO A PERIOD OF BELOW NORMAL TEMPERATURES THROUGH THE EXTENDED FORECAST PERIOD. 20 HYDROLOGY...QPE FROM PREVIOUS EVENT INDICATES 2 INCHES OF RAIN FELL FROM ROUGHLY THE ATLANTA METRO TO AS MUCH AS 4 INCHES FOR THE SOUTHERN TIER. SAME AREA IS TARGETED FOR THIS EVENT WITH AN ADDITIONAL 2 TO 3 INCHES EXPECTED AND HAVE ISSUED A FLOOD WATCH THROUGH TUESDAY EVENING. && .AVIATION... 12Z UPDATE... CHALLENGING FORECAST SHOULD EASE AS LOW LEVEL MOISTURE CONTINUES TO CLEAR. WILL STILL SEE AREAS OF LIFR FOR THE SOUTHERN MOST TAF SITES BUT GUIDANCE AGREES EVEN THESE SHOULD IMPROVE RAPIDLY TO VFR BY 14Z. VFR FOR THE REMAINDER OF THE PERIOD BUT WILL NEED TO ADD A PROB30 FOR DEVELOPMENT OF -RA MONDAY MORNING. LOOKING FOR A WINDSHIFT OVERNIGHT AS WELL WITH GOOD AGREEMENT AT A SWITCHOVER TO EAST AFTER 06Z. //ATL CONFIDENCE...12Z UPDATE... HIGH ON ALL ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 38 47 41 / 0 0 90 100 ATLANTA 63 43 47 41 / 0 20 100 100 BLAIRSVILLE 57 35 47 38 / 0 0 70 100 CARTERSVILLE 62 37 48 45 / 0 0 90 100 COLUMBUS 68 50 52 47 / 0 60 100 90 GAINESVILLE 64 38 49 38 / 0 0 90 100 MACON 70 44 51 48 / 0 40 100 80 ROME 62 35 49 47 / 0 0 90 100 PEACHTREE CITY 64 35 48 45 / 0 30 100 100 VIDALIA 72 49 58 55 / 20 40 100 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY... BUTTS...CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS... EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT... HALL...HANCOCK...HARRIS...HEARD...HENRY...HOUSTON...JACKSON... JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON... MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES... WILKINSON. DENSE FOG ADVISORY UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. && SHORT TERM...DEESE LONG TERM....20 AVIATION...DEESE
Hazardous weather outlook, Feb 24, 5:00 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST SUN FEB 24 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST SUN FEB 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO WIDESPREAD DENSE FOG ACROSS THE AREA THIS MORNING WILL BEGIN TO LIFT BY 9 AM... WEATHER HAZARDS EXPECTED... PATCHY DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER OF A MILE. DRIVERS SHOULD SLOW DOWN...LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND OTHER CARS AND USE LOW-BEAM HEADLIGHTS. DISCUSSION... CLEARING SKIES OVERNIGHT AND VERY MOIST SOILS HAVE RESULTED IN THE FORMATION OF FOG ACROSS NORTH AND CENTRAL GEORGIA. THIS FOG WILL CONTINUE TO BECOME DENSE IN AREAS THROUGH SUNRISE WITH VISIBILITIES DROPPING TO A QUARTER OF A MILE OR LESS IN AREAS. VISIBILITIES WILL BEGIN TO IMPROVE BY AN HOUR OR TWO AFTER SUNRISE WITH SIGNIFICANT IMPROVEMENTS EXPECTED AFTER 9 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT AND EARLY TUESDAY MORNING OVER FAR SOUTHERN PORTIONS OF CENTRAL GEORGIA... ...HEAVY RAINFALL IS EXPECTED WITH ADDITIONAL FLOODING LIKELY ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA MONDAY THROUGH TUESDAY... DISCUSSION... ANOTHER STRONG STORM SYSTEM WILL IMPACT NORTH AND CENTRAL GEORGIA BEGINNING EARLY MONDAY AND CONTINUING THROUGH TUESDAY. MODERATE TO HEAVY RAINFALL IS EXPECTED WHICH WILL LIKELY LEAD TO ADDITIONAL FLOODING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. ALTHOUGH THE ATMOSPHERE IS EXPECTED TO REMAIN ONLY MARGINALLY UNSTABLE... SUFFICIENT INSTABILITY AND LOW-LEVEL SHEAR OVER SOUTHERN PORTIONS OF CENTRAL GEORGIA WILL PROVIDE A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:44 PM EST | River Flood Warning | FFC | Troup | 11 hr |
| Feb 24, 12:15 AM EST | Areal Flood Warning | FFC | Crisp | 6 hr |
| Feb 24, 2:04 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 7 hr |
| Feb 24, 3:50 AM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 69 more | 58 hr |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.